Predicting agents’ investment behavior using game theory and bankruptcy problem

Document Type : Research Paper


Department of Mathematics and Computer Science, Shahed University, Tehran, Iran


This study considers two agents, risk-neutral and risk-averse ones, and studies their investment behavior. There are two investment options-safe investments such as a bank account and a risky investment in a company. The company runs a risky project. In the case of success, its return is more than the bank’s, and that is less in the case of failure. When the project fails, the company divides the left amount among the investors based on the proportional bankruptcy rule. We model the problem as a strategic game and explore its Nash equilibrium.


[1] F. Babaei, H. Navidi, and S. Moretti, A bankruptcy approach to solve the fixed cost allocation problem in transport systems, Top 30 (2022), no. 2, 332–358.
[2] G. Bergantinos and J.D. Moreno-Ternero, Sharing the revenues from broadcasting sports events, Manag. Sci. 66 (2020), no. 6, 2417–2431.
[3] V. Ginsburgh and J.D. Moreno-Ternero, Compensation schemes for learning a Lingua Franca in the European Union, World Econ. 41 (2018), no. 7, 1775–1789.
[4] E. Karagozoglu, A noncooperative approach to bankruptcy problems with an endogenous estate, Ann. Oper. Res. 217 (2014), no. 1, 299–318.
[5] O. Kıbrıs and A. Kıbrıs, On the investment implications of bankruptcy laws, Games Econ. Behav. 80 (2013), 85–99.
[6] O. Morgenstern and J. von Neumann, Theory of Games and Economic Behavior, Princeton University Press, 1953.
[7] R.B. Myerson, Game Theory, Harvard University Press, 2013.
[8] H. Navidi, S.ketabchi, and M. Mesi-Bidgoli, An Introduction to Game Theory, Shahed University, 2011. [In Persian]
[9] H. Navidi and F. Babaei, Cooperative Game Theory, Shahed University, 2019. [In Persian]
[10] B. O’Neill, A problem of rights arbitration from the Talmud, Math. Soc. Sci. 2 (1982), no. 2, 345–371.
[11] W. Thomson, Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: A survey, Math. Soc. Sci. 45 (2003), no. 3, 249–297.
[12] W. Thomson, Axiomatic and game-theoretic analysis of bankruptcy and taxation problems: an update, Math. Soc. Sci. 74 (2015), 41–59.
Volume 15, Issue 2
February 2024
Pages 125-132
  • Receive Date: 15 October 2021
  • Revise Date: 23 November 2021
  • Accept Date: 15 December 2021